Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 42, NWS Buffalo, NY

April 11, 2016

NWS Buffalo, NY issued this small craft advisory at Apr 11, 2016, 4:42 PM EDT. It took effect at Apr 12, 2016, 12:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2016, 4:42 PM EDT (20:42 UTC)
In effect from
Apr 12, 2016, 12:00 AM EDT
Expired
Apr 12, 2016, 10:48 PM EDT
In force
23 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

728 
WHUS71 KBUF 112042
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EDT MON APR 11 2016

LOZ043>045-120445-
/O.NEW.KBUF.SC.Y.0042.160412T0600Z-160413T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
442 PM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR/HITCHCOCK/SMITH
8 follow-up statements
411 
WHUS71 KBUF 112349
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
749 PM EDT MON APR 11 2016

LOZ042-120800-
/O.EXB.KBUF.SC.Y.0042.160412T1100Z-160413T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
749 PM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM EDT TUESDAY.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-120800-
/O.EXT.KBUF.SC.Y.0042.160412T0400Z-160413T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
749 PM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
11 PM EDT TUESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
940 
WHUS71 KBUF 120214
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1014 PM EDT MON APR 11 2016

LOZ043>045-121000-
/O.CON.KBUF.SC.Y.0042.160412T0400Z-160413T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1014 PM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-121000-
/O.CON.KBUF.SC.Y.0042.160412T1100Z-160413T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1014 PM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT
TUESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
094 
WHUS71 KBUF 120838
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
438 AM EDT TUE APR 12 2016

LOZ043>045-121645-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
438 AM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-121645-
/O.CON.KBUF.SC.Y.0042.160412T1100Z-160413T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
438 AM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
193 
WHUS71 KBUF 121130
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
730 AM EDT TUE APR 12 2016

LOZ043>045-121930-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
730 AM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-121930-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
730 AM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
650 
WHUS71 KBUF 121729
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
129 PM EDT TUE APR 12 2016

LOZ043>045-130130-
/O.EXT.KBUF.SC.Y.0042.000000T0000Z-160413T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
129 PM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-130000-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
129 PM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
814 
WHUS71 KBUF 122018
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
418 PM EDT TUE APR 12 2016

LOZ043>045-130430-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
418 PM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-130000-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
418 PM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
343 
WHUS71 KBUF 122327
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
727 PM EDT TUE APR 12 2016

LOZ042-130030-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-160413T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
727 PM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ043>045-130700-
/O.CON.KBUF.SC.Y.0042.000000T0000Z-160413T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
727 PM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
184 
WHUS71 KBUF 130248
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1048 PM EDT TUE APR 12 2016

LOZ043>045-130400-
/O.CAN.KBUF.SC.Y.0042.000000T0000Z-160413T0700Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1048 PM EDT TUE APR 12 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:55 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 11, 2:55 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT MON APR 11 2016

.SYNOPSIS...
A STEADY SOUTHERLY FLOW AHEAD OF A COLD FRONT TODAY WILL USHER IN A
MILDER AIRMASS...WHILE ALSO SUPPLYING MOISTURE FOR RAIN SHOWERS
THROUGH THE DAY. THESE RAIN SHOWERS WILL INCREASE IN NUMBER THIS
EVENING AS A COLD FRONT SLIDES ACROSS THE AREA TONIGHT. A SLIGHTLY
COOLER AIRMASS WILL REACH THE EASTERN GREAT LAKES REGION
TOMORROW...BEFORE PROGRESSIVELY WARMER AND INCREASINGLY SPRING LIKE
AIR SPREADS ACROSS THE REGION FROM THURSDAY THROUGH THE UPCOMING
WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
A SURFACE LOW IS LOCATED NORTHEAST OF LAKE SUPERIOR THIS AFTERNOON
WITH A COLD FRONT EXTENDING SOUTH ACROSS EASTERN LOWER MICHIGAN AND
SOUTHWEST ACROSS THE MIDWEST STATES TO LOW PRESSURE FORMING OVER THE
MISSISSIPPI RIVER VALLEY. A WARM FRONT IS NOW COMPLETELY NORTH OF
THE FORECAST AREA WITH ALL SITES READING IN THE U40S/L50S. REGIONAL
RADARS ARE SHOWING WIDESPREAD SHOWERS LIFTING ACROSS THE FORECAST
AREA ON THE TAIL END OF A DEPARTING LOW LEVEL JET.

MODELS INDICATE WEAK LOW PRESSURE FORMING OVER THE MISSISSIPPI RIVER
VALLEY WILL LIFT NORTHEAST ALONG THE COLD FRONT THIS EVENING. A
SECONDARY LOW LEVEL JET WILL BRING ANOTHER MOISTURE SURGE AND
FORCING FOR A MORE WIDESPREAD ROUND OF RAIN SHOWERS THIS EVENING. A
GENERAL QUARTER TO HALF AN INCH OF RAINFALL IS STILL EXPECTED BUT
THERE COULD BE UPWARDS OF THREE-QUARTERS OF AN INCH OF RAIN FORCED
OVER THE TUG HILL. THIS RAIN SHOULD PRESENT NO HYDROLOGIC PROBLEMS
AS THE MAIN RIVERS AND CREEKS ARE FORECASTED TO REMAIN WITHIN THEIR
BANKS.

AS THE LOW PASSES NORTHEAST ACROSS THE FORECAST AREA THE ASSOCIATED
COLD FRONT WILL SWEEP EAST. TEMPERATURES WILL FALL THROUGH THE 40S
AND INTO THE 30S BEHIND THE COLD FRONT. RAIN SHOULD TAPER OFF TO A
CHANCE OF SOME DRIZZLE BEHIND THE FRONT AS A DRY SLOT WORKS IN PER
MODEL 700MB MOISTURE FIELDS. THERE COULD BE SOME WET SNOW OR A
CHANCE OF SOME FREEZING DRIZZLE ACROSS THE TUG HILL AS TEMPS FALL
BELOW FREEZING NEAR THE TIME THE MOISTURE THINS OUT. THIS WILL HAVE
TO BE WATCHED FOR ANY FREEZE UP CONCERNS.

ON TUESDAY ARCTIC SOURCED HIGH PRESSURE WILL BUILD ACROSS THE
FORECAST AREA AS AN UPPER TROUGH SHIFTS NORTHEAST ACROSS THE LOWER
GREAT LAKES. THERE WILL BE ENOUGH MOISTURE FOR BKN/OVC CLOUDS TO
LINGER THROUGH THE MORNING HOURS BUT BREAKS OF SUN WILL BEGIN TO
WORK IN THROUGH THE AFTERNOON AS DRY AIR MIXES DOWN. A TRAILING
SECONDARY COLD FRONT/SURFACE TROUGH COULD BRING A CHANCE OF SOME
SHOWERS ACROSS THE SAINT LAWRENCE RIVER VALLEY LATE IN THE DAY
OTHERWISE EXPECT DRY WEATHER. 850MB TEMPERATURES WILL BOTTOM OUT
AROUND -8C AS THE UPPER TROUGH AXIS SWINGS OVERHEAD. THIS WILL MAKE
FOR SURFACE TEMPERATURES ABOUT 10 DEGREES COOLER ON TUESDAY THEN
WHAT WE ARE SAW MONDAY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THIS WILL BE A QUIET UNEVENTFUL WEATHER PERIOD ACROSS THE LOWER
GREAT LAKES...AS HIGH PRESSURE CENTERED OVER QUEBEC WILL BE OUR
DOMINANT WEATHER FEATURE. THERE WILL BE SOME NUANCES WORTH POINTING
OUT THOUGH...

...SUCH AS A MINIMAL LAKE RESPONSE WHEN WE OPEN THIS PERIOD TUESDAY
NIGHT. WHILE H85 TEMPS IN THE VCNTY OF -8C WILL SUPPORT ENOUGH
INSTABILITY FOR SOME LAKE INDUCED CONVECTION...A SUBSIDENCE
INVERSION BASED AROUND 3K FT AND A DRY ENVIRONMENTAL AIRMASS WILL
INHIBIT ANYTHING MORE THAN A LITTLE EXTRA CLOUD COVER. TEMPERATURES
IN MOST AREAS WILL SETTLE INTO THE 20S.

ON WEDNESDAY...THE BASE OF A MID LEVEL TROUGH WILL CROSS THE LOWER
GREAT LAKES WHILE THE AFOREMENTIONED SFC HIGH WILL EXTEND SOUTHWARD
ACROSS OUR REGION. THIS AWKWARD SYNOPTIC COUPLING WILL NOT BE
SUPPORTIVE OF ANY PCPN...BUT STEEPENED MID LEVEL LAPSE RATES
INTRODUCED BY -8C H7 AIR IN THE BASE OF THE PASSING TROUGH...THERE
WILL BE A TEMPORARY INCREASE IN CLOUD COVER.

RISING HEIGHTS IN THE WAKE OF THE EXITING TROUGH WILL THEN COUPLE
WITH PLENTY OF DRY AIR TO PRODUCE MAINLY CLEAR SKIES WEDNESDAY NIGHT
THROUGH THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
...AN ABSOLUTELY BEAUTIFUL WEEKEND TO LOOK FORWARD TO...

THERE REMAINS UNUSUALLY HIGH CONFIDENCE WITH THE FORECAST DURING
THIS LONG RANGE TIME PERIOD...AS A SIGNIFICANT MID LATITUDE BLOCK
WILL DEVELOP OVER THE EASTERN HALF OF THE COUNTRY. THIS LARGE
SCALE OBSTRUCTION WILL RESULT IN A CONTINUATION OF AN EXTENDED
PERIOD OF FAIR DRY WEATHER OVER OUR FORECAST AREA.
MEANWHILE....STEADY DAY TO DAY WARMING WILL LEAD TO TEMPERATURES
THAT WILL AVERAGE WELL ABOVE NORMAL FOR THE WEEKEND.

THE STAGE FOR THIS SCENARIO WILL BE SET BY A SPLIT FLOW IN THE JET
THAT WILL INITIALLY INCLUDE A CLOSED MID LEVEL CIRCULATION OVER
SOUTHERN CALIFORNIA...WHILE A PROGRESSIVE RIDGE WILL FOUND OVER THE
PACIFIC NORTHWEST. THIS COUPLED SEMBLANCE OF A REX BLOCK WILL TRACK
EAST THROUGH WEDNESDAY...THEN STALL OVER THE MISSISSIPPI AND OHIO
VALLEYS AFTER THURSDAY AS BOOKEND CLOSED LOWS WILL DEVELOP ON ITS
FLANKS. THE END PRODUCT WILL BE AN IMPENETRABLE...TEXTBOOK OMEGA
BLOCK THAT WILL FEATURE A STAUNCHLY IMMOBILE SFC HIGH. THE STALWART
HIGH PRESSURE SYSTEM WILL BE BASED OVER QUEBEC BUT WILL EXTEND
SOUTHWESTWARD ACROSS THE GREAT LAKES TO THE LOWER MISSISSIPPI
VALLEY.

THE OMEGA BLOCK WILL START TO BREAK DOWN AS WE MOVE INTO THE NEW
WORK WEEK...WITH THE CLOSED LOW OVER THE CENTRAL PLAINS OPENING UP
AND EJECTING ENERGY ACROSS THE GREAT LAKES REGION. THIS WILL
EVENTUALLY LEAD TO THE PASSAGE OF A COMPLEX FRONTAL SYSTEM OVER OUR
REGION...WHICH COULD PRODUCE SOME RAIN SHOWERS LATE MONDAY OR MONDAY
NIGHT.

IN TERMS OF TEMPERATURES DURING THIS PERIOD...WARMING OVER THE UPPER
GREAT LAKES INTO THE WEEKEND WILL GRADUALLY PUSH ACROSS SOUTHERN
ONTARIO IN RESPONSE TO AN AMPLIFICATION OF THE RIDGE WITHIN THE
OMEGA BLOCK. BY THE WEEKEND...H85 TEMPS ARE FORECAST TO CLIMB TO
AROUND 8C. THIS WILL SUPPORT AFTERNOON TEMPERATURES THAT WILL PUSH
WELL INTO THE 60S...WITH SOME 70S FORECAST FOR SUNDAY. COOLER
CONDITIONS WILL BE FOUND ALONG THE SOUTH SHORE OF LAKE ONTARIO.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A MIX OF IFR AND MVFR CIGS ARE IN PLACE ACROSS WESTERN AND CENTRAL
NEW YORK THIS AFTERNOON WITH AREAS OF RAIN SHIFTING NORTHEAST AHEAD
OF A COLD FRONT. THIS FRONT IS STRETCHED JUST WEST OF BUFFALO. A
SURFACE LOW IS LIFTING NORTHEAST FROM THE MISSISSIPPI RIVER VALLEY
ALONG THIS COLD FRONT. THE LOW WILL BRING A MORE WIDESPREAD PERIOD
OF RAIN THIS EVENING FROM THE SOUTHERN TIER NORTHEAST ACROSS THE
FORECAST AREA. WIDESPREAD IFR CIGS WILL ACCOMPANY THIS RAIN WITH
PATCHY IFR VIS IN FOG FOR MOST.

THE COLD FRONT WILL CROSS THE REGION TONIGHT WITH GUIDANCE
SUGGESTING DRIER AIR ARRIVING WILL LIKELY END ANY IFR CIGS BY 04-
06Z. A SHORT PERIOD OF MVFR WILL THEN LEAD IN WIDESPREAD VFR FOR
MOST OF THE SECOND HALF OF THE NIGHT.

OUTLOOK...
TUESDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
WEDNESDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
SOUTH TO SOUTHWEST WINDS OVER THE LAKES THIS AFTERNOON WITH PERIODS
OF RAIN. LOW PRESSURE WILL LIFT NORTHEAST TONIGHT ALONG AN
APPROACHING COLD FRONT WITH MORE WIDESPREAD RAIN AND WINDS SHIFTING
TO THE WEST. WINDS WILL INCREASE AGAIN OUT OF THE WEST ON TUESDAY
FOLLOWING THE COLD FRONT PASSAGE BUT SHOULD REMAIN BELOW ADVISORY
CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...SMITH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Apr 11, 5:17 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
517 AM EDT MON APR 11 2016

NYZ001>008-010>014-019>021-085-120930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
517 AM EDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
517 AM EDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.